Nutrition Implications for Patients Taking Stimulant Medication Public Deposited

Downloadable Content

Download PDF
Last Modified
  • September 25, 2019
Creator
  • Vink, Malindi
    • Affiliation: Gillings School of Global Public Health, Department of Nutrition
Abstract
  • Many Americans take stimulant medications daily to manage conditions such as Attention Deficit Hyperactivity Disorder, depression, and narcolepsy. One common side effect is weight loss. Studies have shown reductions in patient body weight by as much as 10% in the first six months of stimulant treatment (Goldfield). Though many studies have observed this pattern, few have evaluated interventions to prevent it. This may be in part because in the United States, weight loss is almost always regarded as a positive outcome. Unfortunately, the reality is that some patients rely on stimulant medication to function, yet can become malnourished as a result. This paper will investigate the literature for mechanisms of that weight loss and strategies to prevent it.
Date of publication
Keyword
DOI
Resource type
Rights statement
  • In Copyright
Advisor
  • Holliday, Amanda
Degree
  • Master of Public Health
Academic concentration
  • Public Health Nutrition
Degree granting institution
  • University of North Carolina at Chapel Hill
Graduation year
  • 2018
Language
Deposit record
  • ab130daa-ff64-4c39-867a-9753351e836b
Parents:

This work has no parents.

Items